MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.Best estimate is between (b)(6) 2018 and (b)(6) 2018.(b)(4).Attempts have been made to obtain missing information; however, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxr00, 12.0 diopter intraocular lens (iol) was implanted in a patient who developed halo and glare at night.The iol was explanted and replaced with a monofocal lens.No other information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 1/23/2019.Device returned to manufacturer ¿ yes.Device evaluation: product return was received and revealed that the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.The search in the complaint history revealed that no another complaint has been received for this production order number.Labeling review: the labeling review was completed.The directions for use (dfu) adequately provide instructions, precautions, along with warnings for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
1700 east st. andrew place
santa ana CA 92705
MDR Report Key8144719
Report Number9614546-2018-01155
Device Sequence Number215819
Product Code POE
UDI-Device Identifier05050474591684
UDI-Public(01)05050474591684(17)221027
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/27/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/10/2018
Supplement Date Received by Manufacturer12/18/2018
02/17/2019
10/25/2020
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date01/14/2019
03/14/2019
11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005